MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET
Catalog Number 041900
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and states the following: instructions for use: description: the skylite tipless nitinol stone basket consists of a handle to open, close and rotate the basket, a flexible polyimide shaft and a 4 wire nitinol stone basket.The package includes one (1) basket and one (1) introducer.Clinical benefits: the intended clinical benefit of the stone baskets is to endoscopically grasp, manipulate, and retrieve ureteral and renal stones.Patient population: the device is meant to be used on any patient undergoing ureteroscopy as determined by a qualified healthcare professional.Indications for use: this device is intended for use in endoscopic removal of ureteral and renal stones.Intended use: skylite tipless nitinol stone baskets are intended for use through the working channel of a rigid or flexible ureteroscope during the endoscopic removal of renal and ureteral stones.It is intended for patients undergoing ureteroscopic procedures.Contraindications: none known.Warnings: some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and or x ray to determine the size of the object is recommended.Do not use the skylite tipless nitinol stone basket if the object is too large to be removed endoscopically, as it may result in patient injury and pain.This is a single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and/or may lead to injury, illness or death of a patient.Do not attempt to repair, reassemble, or alter the device in any way.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.Users and or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and or patient is established.Precautions: before using, inspect for any breach of packaging to ensure sterility of product.Do not use if package is opened or damaged.1.9 fr and 2.4 fr stone baskets: for use with a ureteroscope having a 3.4 fr.Working channel or as determined by physician.3.0 fr stone baskets: for use with a ureteroscope having a 3.6 fr.Working channel or as determined by physician.Do not allow the device to come in contact with any electrified instruments or laser.Kinks in the sheath will hinder the mechanical operation of the basket, may affect insertion or withdrawal of the basket and has the potential to damage the endoscope¿s instrument channel.Do not allow the device to be directly fired upon by any lithotripsy devices.To do so may result in damage to the device and could result in patient injury.Potential complications that may result from the use of a basket in an endoscopic urological procedure include, but are not limited to: perforation, evulsion, edema, entrapment, laceration, basket inversion, hemorrhage, inability to disengage from irretrievable object cautions: objects that are too large to be removed through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Instructions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques may be employed; however the physician should use the technique most appropriate for the individual patients situation.Insertion: inspect the device prior to use and during the procedure for integrity and function.Make sure the basket is closed by retracting (pulling back) the basket tip into the sheath with the thumb slide.With the basket closed, and using the optional introducer provided, carefully advance the distal portion of the closed device through the endoscope until it emerges out of the end of the endoscope.Capture and removal: under direct vision or fluoroscopic guidance, slowly advance the basket tip past the object.Open the basket by pushing the thumb slide forward.Pull the basket backward toward the object while slowly rotating the basket as necessary.Once the object has been captured, partially close the basket to secure the object for removal by carefully pulling the thumb slide back.Slowly remove the basket and stone from the urinary tract.If the object is too large, you may need to simultaneously withdraw the basket and the ureteroscope from the urinary system.Directions for disassembly: if handle disassembly is desired or required: squeeze bottom handle half at indicated points and pull down to remove handle bottom.Loosen thumbscrew until basket drive wire moves freely.Slide sheath and handle assembly over and away from drive wire.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that part of the skylite stone basket wire remains inside the body.They received an inquiry as to whether an mri was possible with the skylight wire still inside the body, and they were made aware of the fact that it was still inside the body.It was unknown what medical intervention was provided.Per follow up information received via ibc on 10feb2025, stated that the skylite stone basket broken was unknown and it was unknown how was the skylite stone basket wire remained inside the body removed.

Brand Name
BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET
Common Device Name
NITINOL STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21410767
Report Number1018233-2025-01056
Device Sequence Number9311993
Product Code FFL
UDI-Device Identifier00801741111518
UDI-Public(01)00801741111518
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number041900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown